zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Sharp uniform convexity and smoothness inequalities for trace norms. (English) Zbl 0803.47037
Summary: We prove several sharp inequalities specifying the uniform convexity and uniform smoothness properties of the Schatten trace ideals $C\sb p$, which are the analogs of the Lebesgue spaces $L\sb p$ in non-commutative integration. The inequalities are all precise analogs of results which had been known in $L\sb p$, but were only known in $C\sb p$ for special values of $p$. In the course of our treatment of uniform convexity and smoothness inequalities for $C\sb p$ we obtain new and simple proofs of the known inequalities for $L\sb p$.

MSC:
47L20Operator ideals
46B20Geometry and structure of normed linear spaces
46L51Noncommutative measure and integration
46L53Noncommutative probability and statistics
46L54Free probability and free operator algebras
WorldCat.org
Full Text: DOI EuDML
References:
[1] [ArYa] Araki, H., Yamagami, S.: An inequality for the Hilbert-Schmidt norm. Commun. Math. Phys.81, 89-96 (1981) · Zbl 0468.47013 · doi:10.1007/BF01941801
[2] [BP] Ball, K., Pisier, G.: Unpublished result; private communication.
[3] [Bo] Boas, R.P.: Some uniformly convex spaces. Bull. Am. Math. Soc.46, 304-311 (1940) · Zbl 0024.41304 · doi:10.1090/S0002-9904-1940-07207-6
[4] [C] Clarkson, J.A.: Uniformly convex spaces. Trans. Am. Math. Soc.40, 396-414 (1936) · Zbl 62.0460.04 · doi:10.1090/S0002-9947-1936-1501880-4
[5] [CL] Carlen, E., Lieb, E.: Optimal hypercontractivity for fermi fields and related non-commutative integration inequalities. Commun. Math. Phys. ?155, 27-46 (1993); for a slightly different presentation, see: Optimal two-uniform convexity and fermion hypercontractivity. In: Araki, H., Ito, K.R., Kishimoto, A., Ojima, I. (eds.) Quantum and non-commutative analysis. London New York. Kluwer (in press) · Zbl 0796.46054 · doi:10.1007/BF02100048
[6] [D] Day, M.: Uniform convexity in factor and conjugate spaces. Ann. Math.45, 375-385 (1944) · Zbl 0063.01058 · doi:10.2307/1969275
[7] [Di] Dixmier, J.: Formes linéaires sur un anneau d’opérateurs. Bull. Soc. Math. Fr.81, 222-245 (1953)
[8] [F] Figiel, T.: On the moduli of convexity and smoothness. Studia Math.56, 121-155 (1976) · Zbl 0344.46052
[9] [FJ] Figiel, T., Johnson, S.B.: A uniformly convex Banach space which contains noC p . Compos. Math.29, 179-190 (1974) · Zbl 0301.46013
[10] [Gr] Gross, L.: Logarithmic Sobolev inequalities. Am. J. Math.97, 1061-1083 (1975) · Zbl 0318.46049 · doi:10.2307/2373688
[11] [H] Hanner, O.: On the uniform convexity ofL p andl p . Ark. Math.3, 239-244 (1956) · Zbl 0071.32801 · doi:10.1007/BF02589410
[12] [Kö] Köthe, G.: Topologische lineare Räume, Die Grundlehren der mathematischen Wissen schaften in Einzeldarstellungen, Bd. 107, Springer Berlin Heidelberg New York: 1960
[13] [L] Lindenstrauss, J.: On the modulus of smoothness and divergent series in Banach spaces. Mich. Math. J.10, 241-252 (1963) · doi:10.1307/mmj/1028998906
[14] [P] Pisier, G.: The volume of convex bodies and Banach space geometry. Cambridge: Cambridge University Press, 1989 · Zbl 0698.46008
[15] [Ru] Ruskai, M.B.: Inequalities for traces on Von Neumann algebras. Commun. Math. Phys.26, 280-289 (1972) · Zbl 0257.46101 · doi:10.1007/BF01645523
[16] [Se] Segal, I.E.: A non-commutative extension of abstract integration. Ann. Math.57, 401-457 (1953) · Zbl 0051.34201 · doi:10.2307/1969729
[17] [Si] Simon, B.: Trace ideals and their applications. (See p. 22) Cambridge: Cambridge University Press, 1979
[18] [TJ] Tomczak-Jaegermann, N.: The moduli of smoothness and convexity and Rademacher averages of trace classesS p (1?p<?). Studia Math.50, 163-182 (1974) · Zbl 0282.46016